Alert archive / Ohio / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this wind chill advisory at Feb 4, 2009, 4:38 AM EST for 4 counties in Ohio; DeKalb County, Steuben County, Indiana; Branch County, Hillsdale County, Michigan. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2009, 4:38 AM EST (09:38 UTC)
- Expired
- Feb 4, 2009, 11:54 AM EST
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
Counties DeKalb County, IN, Steuben County, IN, Branch County, MI, Hillsdale County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIWX 040938 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 AM EST WED FEB 4 2009 ...LAKE EFFECT SNOWS TO CONTINUE... COLD ARCTIC AIR MOVING OVER THE RELATIVELY WARM WATERS OF LAKE MICHIGAN WILL CONTINUE TO SUPPORT LAKE EFFECT SNOW...WHICH WILL BE HEAVY AT TIMES. AN INTENSE MID LAKE BAND WILL OSCILLATE OVER PORTIONS OF BERRIEN...LA PORTE...STARKE AND PULASKI COUNTIES. ADDITIONAL SNOWFALL ACCUMULATIONS OF UP TO 8 INCHES WILL BE POSSIBLE...ESPECIALLY OVER SOUTHWESTERN BERRIEN AND MUCH OF LA PORTE COUNTIES. THE SINGLE BAND OF SNOW IS EXPECTED TO GRADUALLY SHIFT EAST AND TRANSITION INTO A MULTIPLE BAND SYSTEM BY THIS AFTERNOON. THIS WILL ALLOW HEAVY SNOWS TO COME TO AN END...AS SNOW SHOWERS WILL BECOME MORE SCATTERED IN NATURE. MOTORIST TRAVELING ON INTERSTATE 94...THE INDIANA TOLL ROAD...AND HIGHWAYS 2 AND 20 ARE ADVISED TO SLOW DOWN AND USE EXTREME CAUTION WHEN LAKE EFFECT SNOW BANDS ARE ENCOUNTERED. VISIBILITY DOWN TO NEAR ZERO IN WHITEOUT CONDITIONS ARE EXPECTED IN THE MORE INTENSE PORTIONS OF THE BAND...AS SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. IN ADDITION...TEMPERATURES IN THE SINGLE DIGITS COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL SUPPORT BITTER COLD WIND CHILLS OF 15 TO 20 BELOW THIS MORNING...OVER PORTIONS OF NORTHWEST OHIO...SOUTHERN MICHIGAN AND NORTHEAST INDIANA. INZ013-041745- /O.CAN.KIWX.LE.W.0002.000000T0000Z-090204T1800Z/ /O.NEW.KIWX.LE.Y.0004.090204T0938Z-090204T2100Z/ PULASKI- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE 438 AM EST WED FEB 4 2009 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE LAKE EFFECT SNOW WARNING HAS BEEN CANCELLED. LAKE EFFECT SNOW WILL PUSH BACK INTO THE AREA THIS MORNING. ADDITIONAL ACCUMULATIONS OF UP TO 3 INCHES CAN BE EXPECTED OVER NORTHERN PORTIONS OF PULASKI COUNTY. SNOW SHOWERS WILL BEGIN TO EXIT THE REGION THIS AFTERNOON. && A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ INZ003-MIZ077-041745- /O.EXT.KIWX.LE.W.0002.000000T0000Z-090204T2100Z/ LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 438 AM EST WED FEB 4 2009 /338 AM CST WED FEB 4 2009/ ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL CONTINUE TO AFFECT WESTERN BERRIEN AND MUCH OF LA PORTE COUNTY TODAY. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED UNDER THIS BAND...PRODUCING WHITEOUT CONDITIONS AT TIMES. ADDITIONAL ACCUMULATIONS OF 2 TO 8 INCHES ARE ANTICIPATED...WITH TOTAL SNOW ACCUMULATIONS OF 8 TO 15 INCHES EXPECTED BY THIS AFTERNOON. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. && A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ012-041745- /O.EXT.KIWX.LE.W.0002.000000T0000Z-090204T2100Z/ STARKE- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON 338 AM CST WED FEB 4 2009 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL MOVE BACK INTO THE AREA THIS MORNING...AND CONTINUE INTO THE AFTERNOON HOURS. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED ...PRODUCING WHITEOUT CONDITIONS AT TIMES. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED. TOTAL SNOW ACCUMULATIONS OF 8 TO 15 INCHES ARE EXPECTED BY THIS AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. && A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ007-009-MIZ080-081-OHZ001-002-004-005-041700- /O.NEW.KIWX.WC.Y.0002.090204T0938Z-090204T1700Z/ STEUBEN-DE KALB-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 438 AM EST WED FEB 4 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. TEMPERATURES IN THE SINGLE DIGITS COMBINED WITH WINDS OF 10 TO 20 MPH WILL PRODUCE WIND CHILL READINGS OF 15 TO 20 BELOW ZERO THIS MORNING. && A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JC
1 follow-up statement
000 WWUS43 KIWX 041654 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1154 AM EST WED FEB 4 2009 ...LAKE EFFECT SNOWS TO CONTINUE... COLD ARCTIC AIR MOVING OVER THE RELATIVELY WARM WATERS OF LAKE MICHIGAN WILL CONTINUE TO SUPPORT LAKE EFFECT SNOW...WHICH WILL BE HEAVY AT TIMES. AN INTENSE MID LAKE BAND WILL OSCILLATE OVER PORTIONS OF BERRIEN...LA PORTE...STARKE AND PULASKI COUNTIES. ADDITIONAL SNOWFALL ACCUMULATIONS OF UP TO 5 INCHES WILL BE POSSIBLE...ESPECIALLY OVER SOUTHWESTERN BERRIEN AND MUCH OF LA PORTE COUNTIES. THE SINGLE BAND OF SNOW IS EXPECTED TO GRADUALLY SHIFT EAST AND TRANSITION INTO A MULTIPLE BAND SYSTEM BY LATER THIS AFTERNOON. THIS WILL ALLOW HEAVY SNOWS TO COME TO AN END...AS SNOW SHOWERS WILL BECOME MORE SCATTERED IN NATURE. MOTORIST TRAVELING ON INTERSTATE 94...THE INDIANA TOLL ROAD...AND HIGHWAYS 2 AND 20 ARE ADVISED TO SLOW DOWN AND USE EXTREME CAUTION WHEN LAKE EFFECT SNOW BANDS ARE ENCOUNTERED. VISIBILITY DOWN TO NEAR ZERO IN WHITEOUT CONDITIONS ARE EXPECTED IN THE MORE INTENSE PORTIONS OF THE BAND...AS SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. INZ007-009-MIZ080-081-OHZ001-002-004-005-041800- /O.CAN.KIWX.WC.Y.0002.000000T0000Z-090204T1700Z/ STEUBEN-DE KALB-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...COLDWATER... HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON 1154 AM EST WED FEB 4 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS HAVE IMPROVED THIS MORNING ALONG WITH RISING TEMPERATURES. ALTHOUGH CONDITIONS HAVE IMPROVED ABOVE ADVISORY CRITERIA...VERY COLD WIND CHILL READINGS FROM ZERO TO TEN BELOW ZERO CAN STILL BE EXPECTED THIS AFTERNOON. CARE SHOULD BE TAKEN WHEN VENTURING OUTDOORS. $$ INZ003-MIZ077-042100- /O.CON.KIWX.LE.W.0002.000000T0000Z-090204T2100Z/ LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1154 AM EST WED FEB 4 2009 /1054 AM CST WED FEB 4 2009/ ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON. A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL CONTINUE TO AFFECT WESTERN BERRIEN AND MUCH OF LA PORTE COUNTY THIS AFTERNOON. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED UNDER THIS BAND...PRODUCING WHITEOUT CONDITIONS AT TIMES. ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES ARE ANTICIPATED...WITH TOTAL SNOW ACCUMULATIONS OF 8 TO 15 INCHES EXPECTED BY THIS AFTERNOON. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. && A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ012-042100- /O.CON.KIWX.LE.W.0002.000000T0000Z-090204T2100Z/ STARKE- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON 1054 AM CST WED FEB 4 2009 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A BAND OF MODERATE TO HEAVY LAKE EFFECT SNOW WILL CONTINUE INTO THE AFTERNOON HOURS. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED ... PRODUCING WHITEOUT CONDITIONS AT TIMES. ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED. TOTAL SNOW ACCUMULATIONS OF 8 TO 15 INCHES ARE EXPECTED BY LATE THIS AFTERNOON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. && A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE- EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. COMMERCE COULD BE SEVERELY IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ INZ013-042100- /O.CON.KIWX.LE.Y.0004.000000T0000Z-090204T2100Z/ PULASKI- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE 1154 AM EST WED FEB 4 2009 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. LAKE EFFECT SNOW WILL CONTINUE THIS AFTERNOON. ADDITIONAL ACCUMULATIONS OF UP TO 2 INCHES CAN BE EXPECTED OVER NORTHERN PORTIONS OF PULASKI COUNTY. SNOW SHOWERS WILL BEGIN TO EXIT THE REGION LATER THIS AFTERNOON. && A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 12:43 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 4, 12:43 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1243 AM EST WED FEB 4 2009
.AVIATION.../06Z TAFS/
SCT MVFR CIGS WILL PERSIST THROUGH THE NIGHT OVER MUCH OF THE
FA...WITH VFR CONDITIONS PREVAILING...SAVE THE FAR WEST WHERE AN
INTENSE LAKE EFFECT SNOW BAND IS ONGOING...ALTHOUGH THE MOST
INTENSE PORTION HAS SHIFTED WEST OUT OF THE FA. THE SOUTHERN END
OF THE BAND WILL CONTINUE TO BRING MVFR TO IFR CIGS AND VIS TO SW
PORTIONS OF THE FA THROUGH MID MORNING. CURRENT EXPECTATIONS IS
FOR THE BAND TO SHIFT EAST THROUGH MORNING...AND ALLOW IFR/LIFR
CIGS AND VIS TO AFFECT MUCH OF THE NW...INCLUDING SBN. LAKE EFFECT
SNOWS WILL THEN BEGIN TO DIMINISH AND TREND NORTH INTO MI...WITH
THINGS CLEARING OUT BY LATE IN THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 645 PM EST TUE FEB 3 2009/
UPDATE...
WORKING ON UPDATE...NEW WSW IS OUT WITH BERRIEN AND PULASKI UPGRADED
TO WARNING. REPORTS FROM THIS INTENSE SINGLE BAND HAVE INDICATED 1
TO 3 INCHES PER HOUR. GIVEN THE LIMITED MOVEMENT AND INTENSIFICATION
EXPECTED WITH LOSS OF DIURNAL COMPONENT SHOULD GIVE AMOUNTS IN
EXCESS OF A FOOT TO UPWARDS OF 20 INCHES LOCALLY...ESPECIALLY
WESTERN LAPORTE. NAM12 925-850MB WIND AND OMEGA FIELDS HANDLING
PLUME NICELY AND USED THIS AS BASIS. SATELLITE ALSO SHOWING A COUPLE
OF ENHANCED AREAS UPSTREAM THAT SHOULD PROVIDE A MOISTURE BOOST
LATER THIS EVENING AND OVERNIGHT. SPOTTER REPORTS OF STRONG WINDS
AND SURFACE OBS SUPPORT THIS WITH 20 TO 30 MPH AND GUSTS TO 35 MPH
AT TIMES. BLOWING AND DRIFTING WITH NEAR ZERO VIS INCLUDED IN GRIDS
WITH FORTHCOMING UPDATE OF PRODUCTS. SNOWFALL REPORTS ARE WELCOME
AND HIGHLY ENCOURAGED FROM ANYONE WITHIN THIS BAND.
SHORT TERM...
TONIGHT THROUGH WEDNESDAY NIGHT.
SNOWSHOWERS WITH INVERTED TROUGH NOW STARTING TO MOVE THROUGH THE
AREA WITH LOCAL ACCUMULATIONS UP TO AN INCH WITH AREAS THAT SEE
MULTIPLE SNOW SHOWERS.
MAIN FOCUS IS ON SINGLE BAND WHICH HAS ALREADY TAKEN SHAPE AND IS
EXPECTED TO INTENSIFY TONIGHT AS EFFECTS OF INVERTED TROUGH AND
MESO LOW DISSIPATE AFTER 00Z. KVPZ ALREADY DOWN TO 1/4SM IN SNOW
AND EXPECTED THIS TREND TO CONTINUE AND MOVE EAST INTO LAPORTE AND
STARKE COUNTY. HAVE CONTINUED WARNING FOR LAPORTE COUNTY WITH 6 TO
12 INCHES OF SNOW LIKELY BY WEDS AFTERNOON AND LOCALLY HIGHER
AMOUNTS. LESSER AMOUNTS EXPECTED INTO STARKE COUNTY BUT STILL 4 TO
8 INCHES WITH LOCALLY HIGHER AMOUNTS LOOK GOOD SO HAVE UPGRADED TO
WARNING. BEST OMEGA...MSTR AND INVERSION HGTS WILL MAXIMIZE AFTER
00Z WITH SNOWFALL RATES UNDER THE BAND EASILY PUSHING 2 INCHES PER
HOUR AT TIMES. WILL DEFER WATCH TO EVENING SHIFT FOR BERRIEN
COUNTY WHERE ADVISORY IF NOT WARNING CRITERIA STILL ON TRACK FOR
FAR SOUTHWESTERN PARTS OF THE COUNTY.
ON WEDNESDAY...HAVE EXPANDED CATEGORICAL POPS FURTHER SOUTH AND
EAST IN THE MORNING TO REFLECT WHAT SHOULD BE A STOUT LAKE EFFECT
BAND LIKELY EXTENDING TOWARDS THE SOUTHEAST POSSIBLY AS FAR SE AS
NW KOSCIUSKO COUNTY. HAVE INCREASED AMOUNTS SOMEWHAT AS A RESULT
WITH AN EXPANSION OF LIKELY POPS INTO THE AFTERNOON AS MODELS LOOK
TO BE TOO QUICK WITH SHIFTING THE BAND EAST WITH ARRIVAL OF 850
RIDGE NOT TILL CLOSER TO 00Z THU. HEADLINES MAKE NEED TO BE
EXPANDED OR EXTENDED IN TIME IN SOME AREAS FOR WEDNESDAY.
WEDNESDAY NIGHT FEW CHANGES MADE AS THINGS WILL BE WINDING DOWN.
AREAS THAT SEE CLEAR SKIES AND DIMINISHING WINDS COULD END UP A
FEW DEGREES COOLER THAN WHAT IS FORECAST. WIND CHILL VALUES MAY
APPROACH ADVISORY CRITERIA IN A FEW SPOTS...BUT FOR NOW WILL HOLD
OFF ON ANY HEADLINES.
LONG TERM...
MED RANGE MODELS IN FAIR AGREEMENT THROUGH 120H FOLLOWED BY A RAPID
DECREASE IN CONSISTENCY HANDLING EVOLUTION OF MID LEVEL LOW OVER
SOUTHWESTERN CONUS AND ENERGY EJECTING THROUGH THE REGION IN
SOUTHWEST FLOW. DECIDED TO TAKE A COMPROMISE BETWEEN SLOWER ECMWF
AND FASTER GFS WHILE FAVORING DRIER MOISTURE PROFILES IN EURO.
WARMING TREND IMMINENT AS RIDGING TRANSITIONS EAST AHEAD OF
DEEPENING WESTERN TROF. TIMING CONTINUES TO TREND SLOWER AND EVEN
WITH STRONG WAA TAKING HOLD ON THURSDAY HELPING RAMP TEMPS UP OFF
COLD MORNING LOWS...MEX GUIDANCE COOLED SIGNIFICANTLY FROM 12Z
ENSEMBLE MOS TOWARDS COLDER ECMWF TEMPS. COOLER HIGHS MAKE SENSE
WITH SNOWPACK IN PLACE AND SLOWER ONSET OF WAA. HELD ON TO COLDER
LOWS STILL RIDING IN THE UPR 20S. ALTHOUGH THIS IS NOW ABV LATEST
GUIDANCE AND EVEN COOLER SEEMS THE WAY TO GO...HELD CLOSE TO PREV
FCST TO HELP MAINTAIN CONSISTENCY WITH NEIGHBORING WFOS.
SHORTWAVE ENERGY MOVING RAPIDLY IN SW FLOW PHASES WITH NORTHERN
STREAM FRIDAY NIGHT NORTH OF THE AREA. GFS STILL INSISTENT ON AREA
OF LIGHT QPF IN AREA OF ASCENT ASSOC WITH THIS WAVE WHILE DRIER
ECMWF KEEPS THINGS QUIET. CONTINUED TO SIDE WITH DRIER ECMWF AND
HELD OFF ANY POPS FOR FRIDAY NIGHT. WEEKEND POPS DEPENDENT ON
HANDLING OF MOISTURE WITH SFC FRONT AS DRIER ECMWF DOES NOT DEVELOP
QPF ALONG BAROCLINIC ZONE UNTIL IS HAS PASSED THE CWA...WHEREAS THE
WETTER GFS CONTINUES TO PROVIDE LIGHT PRECIPITATION SATURDAY NIGHT
AS THE FRONT PASSES. WILL SIDE WITH PERSISTENCE AS PRESENCE OF SFC
BNDRY WARRANTS CONTINUING CHC POPS ALREADY IN GRIDS...TRENDING
TOWARDS FAVORING THE SOUTHERN TIER AS BNDRY STALLS TO OUR SOUTH.
NEXT...STRONGER...PIECE OF ENERGY LIFTS OUT EARLY WEEK WITH CURRENT
TRACK THROUGH THE HIGH PLAINS. EXPECT SIG CHANGES IN TRACK AND
TIMING IN SUBSEQUENT RUNS HWVR CHC POPS INCLUDED FOR ANOTHER PIECE
OF ENERGY MOVING THROUGH ACTIVE SW FLOW.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...LAKE EFFECT SNOW WARNING UNTIL 1 PM EST /12 PM CST/ THIS
AFTERNOON FOR INZ003-012-013.
MI...LAKE EFFECT SNOW WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
MIZ077.
OH...NONE.
LM...NONE.
&&
SHORT TERM...FISHER
LONG TERM...LUDINGTON
AVIATION...JCHazardous weather outlook, Feb 3, 5:04 AM EST, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EST TUE FEB 3 2009 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-041015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 504 AM EST TUE FEB 3 2009 /404 AM CST TUE FEB 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT ANOTHER ARCTIC AIRMASS WILL MOVE INTO THE AREA TODAY AND TONIGHT. WIND CHILLS BY LATE TONIGHT WILL FALL TO 10 TO 15 BELOW OVER MUCH OF THE AREA. LAKE EFFECT SNOW SHOWERS ARE EXPECTED OVER WESTERN PORTIONS OF THE AREA...WITH THE HEAVIEST SNOW EXPECTED TO BEGIN LATE THIS AFTERNOON OR THIS EVENING OVER PORTIONS OF LAPORTE...STARKE...AND BERRIEN COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BITTER COLD AIR WILL MAINTAIN ITS GRIP ON THE AREA WEDNESDAY AND WEDNESDAY NIGHT. SUB ZERO WIND CHILLS WILL CONTINUE OVER MOST OF THE AREA THROUGH THE DAY WEDNESDAY WITH TEMPERATURES FALLING TO NEAR ZERO AND WIND CHILLS AGAIN REACHING 10 TO 15 BELOW BY THURSDAY MORNING. HEAVY LAKE EFFECT SNOW IS POSSIBLE THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF LAPORTE...STARKE...AND BERRIEN COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER REPORTS OF SNOWFALL AMOUNTS ARE REQUESTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Feb 3, 11:36 PM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1136 PM EST TUE FEB 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1132 PM SNOW ROLLING PRARIE 41.67N 86.62W
02/03/2009 M4.6 INCH LA PORTE IN TRAINED SPOTTER
SNOW DEPTH 13 INCHES
&&
EVENT NUMBER IWX0902359
PBMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:38 AM EST | Lake Effect Snow Advisory | IWX | Pulaski | 11 hr |
Nearby
Wind Chill Advisories in Ohio, 2009Wind Chill Advisories in Indiana, 2009Wind Chill Advisories in Michigan, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.